Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 06:58:01 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639796
  • Total Topics: 48570
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 176
Total: 181

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: truvada & sustiva what are the side effects  (Read 1864 times)

0 Members and 1 Guest are viewing this topic.

Offline jonnyboo

  • Member
  • Posts: 3
truvada & sustiva what are the side effects
« on: October 12, 2006, 10:56:30 PM »
hi

im about to start  on truvada and sustuiva, what side effects do you get and how long do they last.

would like to know if what people have got on them

thanks

john x

Offline bradmeistr

  • Member
  • Posts: 36
Re: truvada & sustiva what are the side effects
« Reply #1 on: October 13, 2006, 12:25:09 AM »
I have been on both meds since March of this year.  So far so good, virus is undetectable, and t cells have increased.  I have not noticed any side effects from the Truvada.  The Sustiva has taken me a little bit to get use to.  The first few weeks I had a foggy felling when I woke up.  I take both right before I go to bed.  I do have more vivid dreams but no nightmares.  I have read that some people have really bad nightmares, but thank goodness I have not had that problem.   Some people have also complained about a rash in the first couple of weeks but I never got a rash.  Over time, I have found that if I work out right after I get off work, then have a protein shake I almost have no side effects the next morning.  i have also noticed that if i eat a fatting meal and don't let the food fully digest - about 3-4 hours I have more of a foggy morning tjhe next day.  My suggestion is to take the meds, don't worry too much, and then if side effects are noticeable, talk to your doctor, also experiment with your food intake and the time you take them.  Do make sure you taken them regularly as they are great meds and you don't want to develop a resistence to them.

Take care and keep us posted.
Sept 2002 tested poz
Started Sustiva and Truvada March 2006 - CD4 just below 300
May 2007 CD4 440

Offline bradmeistr

  • Member
  • Posts: 36
Re: truvada & sustiva what are the side effects
« Reply #2 on: October 13, 2006, 12:28:12 AM »
By the way - has anyone else noticed that if they increase their protein intake ( like a protein shake) the night before that the foggy feeling in the morning is less pronouced? 
Sept 2002 tested poz
Started Sustiva and Truvada March 2006 - CD4 just below 300
May 2007 CD4 440

Offline bradmeistr

  • Member
  • Posts: 36
Re: truvada & sustiva what are the side effects
« Reply #3 on: October 13, 2006, 12:48:18 AM »
Sorry for the third post, but another trick I have found, since it is sometimes hard to allow 3-4 hours of time between the time I eat, sometimes around 8:30ish, is that I set my cell phone alarm to go off at midnight and I take my pills then.  I leave my pills on my night stand with a glass of water so all I have to do is turn off my alarm, take my pills, and role over and fall a sleep again.
Sept 2002 tested poz
Started Sustiva and Truvada March 2006 - CD4 just below 300
May 2007 CD4 440

Offline sunflower99

  • Member
  • Posts: 18
Re: truvada & sustiva what are the side effects
« Reply #4 on: October 13, 2006, 09:05:07 AM »
Hi Guys!!

That was the question that I would like to ask also, about truvada and sustiva (stocrin around here), so Bradmeistr can you please let me know more about how you take them. Are you supposed to have an empty stomach before taking sustiva? How long would that be? If I eat dinner at 6 pm when would you suggest I take my meds? And about that protein shake, would it have the same effect if you eat some eggs, meat etc before?

Thanks for sharing
S

Offline bradmeistr

  • Member
  • Posts: 36
Re: truvada & sustiva what are the side effects
« Reply #5 on: October 13, 2006, 11:57:10 PM »
I have found that the protein shake is better than just a high protein meal.  I have found that if I have protein shake I can also tolerate eating more food closer to taking my meds.  I have found that working out at about 6:30, having a protein shake at about 8:30 and and then a small meal, even as late as 9:00pm I am ok the next morning, ie no foggy/fuzzy feeling.  I am wondering if somehow the protein helps balance something in my system. I am not sure, that is why I am asking if any one else has had the same experience.

I know everyone has different reactions, that is why I suggest trying to experiment a little with various variables such as timing of meals and types of meals.

Sept 2002 tested poz
Started Sustiva and Truvada March 2006 - CD4 just below 300
May 2007 CD4 440

Offline sunflower99

  • Member
  • Posts: 18
Re: truvada & sustiva what are the side effects
« Reply #6 on: October 15, 2006, 03:25:10 PM »
Thank you for sharing!

S

Offline LatinAlexander

  • Member
  • Posts: 599
  • Bogota, Colombia
Re: truvada & sustiva what are the side effects
« Reply #7 on: October 15, 2006, 05:04:18 PM »
To me, Sustiva simply makes me feel like drunken. Like 2 hours after I take them, I feel like If I had drunken ahlf bottle of whisky....It lasts for something like an hour

Alex
Poz since Jul 19 2006
Initial numbers : CD4-250 VL 3500
First labs after HAART (Dec 04-2006) : CD4-432 VL-<40 (Undetectable)  cd4%=25.11%
Started HAART: Combivir+Efavirenz Aug 26 7:38 pm
Feb 08 2007 - Gradually stopping HAART cause of Myalgia. Protecting Efavirenz. Stopped Efavirenz, ahead with Combivir....
February 17 Combivir stopped.
April 3 -07 : Started ddi+3tc+efavirenz...
Gay and positive (What a lack of Identity...:) )
Looking for my Ben....

Offline tigger2376

  • Member
  • Posts: 462
  • too bad to die youngish!
Re: truvada & sustiva what are the side effects
« Reply #8 on: October 16, 2006, 05:57:26 AM »
Unfortunately I reacted badly to sustiva, stevens-johnson syndrome, just be aware if you miss a dose it can cause a hypersensitivity reaction. If your'e not happy, ask your consultant to give you the allergy test
I know i'm going to enjoy the party in the afterlife, but do you all mind that I'm going to be VERY late!!!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.